Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Skew category, Galois covering and smash product of a $k$-category

Authors: Claude Cibils and Eduardo N. Marcos
Journal: Proc. Amer. Math. Soc. 134 (2006), 39-50
MSC (2000): Primary 18A32, 16S35, 16G20
Published electronically: June 2, 2005
MathSciNet review: 2170541
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider categories over a commutative ring provided either with a free action or with a grading of a not necessarily finite group. We define the smash product category and the skew category and we show that these constructions agree with the usual ones for algebras. In the case of the smash product for an infinite group our construction specialized for a ring agrees with M. Beattie's construction of a ring with local units. We recover in a categorical generalized setting the Duality Theorems of M. Cohen and S. Montgomery (1984), and we provide a unification with the results on coverings of quivers and relations by E. Green (1983). We obtain a confirmation in a quiver and relations-free categorical setting that both constructions are mutual inverses, namely the quotient of a free action category and the smash product of a graded category. Finally we describe functorial relations between the representation theories of a category and of a Galois cover of it.

References [Enhancements On Off] (What's this?)

  • 1. Abrams, Gene D. Morita equivalence for rings with local units. Comm. Algebra 11 (1983), 801-837. MR 0695890 (85b:16037)
  • 2. Ánh, P. N.; Márki, L. Morita equivalence for rings without identity. Tsukuba J. Math. 11 (1987), 1-16. MR 0899719 (88h:16054)
  • 3. Beattie, M. A generalization of the smash product of a graded ring. J. Pure Appl. Algebra 52 (1988), 219-229. MR 0952080 (89k:16005)
  • 4. Beattie, M. Duality theorems for rings with actions or coactions. J. Algebra 115 (1988), 303-312. MR 0943256 (89k:16004)
  • 5. Bongartz, K.; Gabriel, P. Covering spaces in representation-theory. Invent. Math. 65 (1981/82), 331-378. MR 0643558 (84i:16030)
  • 6. Cap, A.; Schichl, H.; Vanzura, J. On twisted tensor products of algebras. Comm. Algebra 23 (1995), 4701-4735. MR 1352565 (96k:16039)
  • 7. Cibils, C; Redondo, M. J. Cartan-Leray spectral sequence for Galois coverings of categories. J. Algebra 284 (2005), 310-325. MR 2115017
  • 8. Cohen, M.; Montgomery, S. Group-graded rings, smash products, and group actions. Trans. Amer. Math. Soc. 282 (1984), 237-258. MR 0728711 (85i:16002)
  • 9. de la Peña, J.A. On the Abelian Galois coverings of an algebra. J. Algebra 102 (1986), 129-134. MR 0853234 (87m:16001)
  • 10. del Río, A. Categorical methods in graded ring theory. Publ. Mat. 36 (1992), 489-531. MR 1209821 (94c:16056)
  • 11. Haefner, J. On when a graded ring is graded equivalent to a crossed product. Proc. Amer. Math. Soc. 124 (1996), 1013-1021. MR 1301027 (96m:16061)
  • 12. Green, E. L. Graphs with relations, coverings, and group-graded algebras. Trans. Amer. Math. Soc. 279 (1983), 297-310.MR 0704617 (85a:16033)
  • 13. Green, E. L.; Marcos, E. N.; Solberg, Ø. Representations and almost split sequences for Hopf algebras. Representation theory of algebras (Cocoyoc, 1994), 237-245, CMS Conf. Proc., 18, Amer. Math. Soc., Providence, RI, (1996). MR 1388054 (97i:16033)
  • 14. Marcos, E. N.; Martins, Ma. I. R.; Martínez-Villa R. Hochschild cohomology of skew group rings and invariants. Cent. Eur. J. Math. 2 (2004), 177-190. MR 2113546
  • 15. Menini, C.; Nastasescu, C. When is $R$-$ gr$ equivalent to the category of modules? J. Pure Appl. Algebra 51 (1988), 277-291. MR 0946579 (89f:16002)
  • 16. Nastasescu, C.; Raianu, S.; Van Oystaeyen, F. Modules graded by $G$-sets. Math. Z. 203 (1990), 605-627. MR 1044067 (91h:16071)
  • 17. Nastasescu C.; Liu, S. X.; Van Oystaeyen, F. Graded modules over $G$-sets. II. Math. Z. 207 (1991), no. 3, 341-358.MR 1115168 (93b:16078)
  • 18. Quinn, D. Group-graded rings and duality. Trans. Amer. Math. Soc. 292 (1985), 155-167.MR 0805958 (87d:16002)
  • 19. Reiten, I.; Riedtmann, C. Skew group algebras in the representation theory of Artin algebras. J. Algebra 92 (1985), 224-282.MR 0772481 (86k:16024)
  • 20. Riedtmann, C. Algebren, Darstellungsköcher, Überlagerungen und zurück. Comment. Math. Helv. 55 (1980), 199-224. MR 0576602 (82k:16039)
  • 21. Riedtmann, C. MathSciNet review of Green, E. L. Graphs with relations, coverings and group-graded algebras. Trans. Amer. Math. Soc. 279 (1983), 297-310. MR 0704617 (85a:16033)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 18A32, 16S35, 16G20

Retrieve articles in all journals with MSC (2000): 18A32, 16S35, 16G20

Additional Information

Claude Cibils
Affiliation: Institut de Mathématiques et Modélisation de Monpellier, Université de Montpellier 2, F–34095 Montpellier cedex 5, France

Eduardo N. Marcos
Affiliation: Departamento de Matemática, Universidade de São Paulo, IME-USP, Caixa Postal 66.281, São Paulo – SP, 05315–970, Brasil

Received by editor(s): December 22, 2003
Received by editor(s) in revised form: August 26, 2004
Published electronically: June 2, 2005
Additional Notes: The second author thanks CNPq (Brazil) for financial support, in the form of a productivity scholarship. The authors thank the IME of the Universidade de São Paulo for support during the preparation of this work
Communicated by: Martin Lorenz
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society